Ask a Dog Question, Get an Answer ASAP!
I am sorry to hear Sam got this naproxen. My name is Rebecca. I am a veterinarian and will do my best to help. How long ago did he get it?
He got a dose of 8 mg per kg of his body weight, this will likely make him vomit and could cause stomach ulcers and GI bleeding.
How long ago did he get it?
If this just happened, I would get him to vomit. Put about 1/2 to 1 tablespoon of 3% hydrogen peroxide in a little milk or ice cream and get him to drink it.
The peroxide has to be in date, and not flat, to work.
These drugs are often quickly absorbed. In addition to getting him to vomit, giving prescription-strength activated charcoal, and then a stomach protectant like sucralfate would be best. These are things you would have to see a veterinarian to get.
He, fortunately, did not get a dose high enough to cause kidney damage.
If you don't have any peroxide on hand, you can monitor him and take him to your vet for sucralfate if he starts to vomit or go straight to the vet now for monitoring, activated charcoal, and sucralfate. Acidophilus is not likely going to help; it is not a stomach protectant.
If the naproxen makes him vomit, the milk won't stop it and he will vomit the milk back up.Let me look up what is in Gavisiscon; one moment.
It is safe to give but may not help.You can try famotidine if you have it. Sucralfate would be the drug of choice. Is there an emergency vet open near you?
You can monitor him and if he starts to vomit, see a veterinarian for maropitant for the vomiting and sucralfate to protect and treat ulcers. Gaviscon is safe to use; I am just not sure it will help with this.You would give sucralfate 500 to 1000 mg 3 times daily.
Do not give it with food or other drugs.
You are welcome. Please let me know how he is doing and if you have other questions.
Thanks for using our site. Kindly consider rating my answer so the website knows I assisted you. You can still send me updates after rating, by going to My Questions on the website.
Thanks for the great rating.